Results in Mathematics

, 74:25 | Cite as

Multiplicity Results for Operator Systems via Fixed Point Index

  • Radu Precup
  • Jorge Rodríguez-LópezEmail author


We establish existence, localization and multiplicity results of positive solutions for general operator systems in ordered Banach spaces. Our main tool is the fixed point index in cones which we compute in suitable relatively open sets. In this context, each component of the fixed point operator can satisfy either the expansion condition or the compression condition. If some component of the operator is expansive, then we obtain multiplicity results. As an application, new results concerning systems of Hammerstein equations and systems of \(\phi \)-Laplace equations are deduced.


Fixed point index positive solution operator equation Hammerstein systems \(\phi \)-Laplace equations 

Mathematics Subject Classification

34B15 34B18 47H10 47H11 



Jorge Rodríguez-López was financially supported by Xunta de Galicia Scholarship ED481A-2017/178. The authors thank the referee for the careful reading of the manuscript and the suggested improvement.


  1. 1.
    Amann, H.: Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces. SIAM Rev. 18(4), 620–709 (1976)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Cheng, X., Zhang, Z.: Existence of positive solutions to systems of nonlinear integral or differential equations. Topol. Methods Nonlinear Anal. 34, 267–277 (2009)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Cabada, A., Cid, J.A., Infante, G.: A positive fixed point theorem with applications to systems of Hammerstein integral equations. Bound. Value Probl. 2014, 254 (2014)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Deimling, K.: Nonlinear Functional Analysis. Springer, Berlin (1985)CrossRefGoogle Scholar
  5. 5.
    Figueroa, R., Tojo, F.A.F.: Fixed points of Hammerstein-type equations on general cones. Fixed Point Theory 19(2), 571–586 (2018)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Granas, A., Dugundji, J.: Fixed Point Theory. Springer, New York (2003)CrossRefGoogle Scholar
  7. 7.
    Herlea, D.-R.: Existence, localization and multiplicity of positive solutions for the Dirichlet BVP with \(\phi \)-Laplacian. Fixed Point Theory 18, 237–246 (2017)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Herlea, D.-R.: Positive solutions for second-order boundary-value problems with \(\phi \)-Laplacian. Electron. J. Differ. Equ. 2016, 1–8 (2016)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Herlea, D.-R., O’Regan, D., Precup, R.: Harnack type inequalities and multiple solutions in cones of nonlinear problems (submitted)Google Scholar
  10. 10.
    Herlea, D.-R., Precup, R.: Existence, localization and multiplicity of positive solutions to \(\phi \)-Laplace equations and systems. Taiwan. J. Math. 20, 77–89 (2016)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Infante, G.: A short course on positive solutions of systems of ODEs via fixed point index. Lect. Notes Nonlinear Anal. 16, 93–140 (2017)zbMATHGoogle Scholar
  12. 12.
    Infante, G., Maciejewski, M., Precup, R.: A topological approach to the existence and multiplicity of positive solutions of \((p, q)\)-Laplacian systems. Dyn. Partial Differ. Equ. 12, 193–215 (2015)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Infante, G., Minhos, F.: Nontrivial solutions of systems of Hammerstein integral equations with first derivative dependence. Mediter. J. Math. 14, 242 (2017)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Precup, R.: A vector version of Krasnosel’skiĭ’s fixed point theorem in cones and positive periodic solutions of nonlinear systems. J. Fixed Point Theory Appl. 2, 141–151 (2007)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Precup, R.: Componentwise compression-expansion conditions for systems of nonlinear operator equations and applications. In: Mathematical Models in Engineering, Biology and Medicine. AIP Conf. Proc., vol. 1124, Amer. Inst. Phys., Melville, NY, pp. 284–293 (2009)Google Scholar
  16. 16.
    Precup, R.: Abstract weak Harnack inequality, multiple fixed points and p-Laplace equations. J. Fixed Point Theory Appl. 12, 193–206 (2012)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Precup, R.: Moser-Harnack inequality, Krasnosel’skiĭ type fixed point theorems in cones and elliptic problems. Topol. Methods Nonlinear Anal. 40, 301–313 (2012)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Precup, R., Rodríguez-López, J.: Positive solution for discontinuous problems with applications to \(\phi \)-Laplacian equations. J. Fixed Point Theory Appl. 20(156), 1–17 (2018)MathSciNetGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of MathematicsBabeş-Bolyai UniversityCluj-NapocaRomania
  2. 2.Departamento de Estatística, Análise Matemática e Optimización, Instituto de Matemáticas, Facultade de MatemáticasUniversidade de Santiago de CompostelaSantiagoSpain

Personalised recommendations